Alert archive / Virginia / Wind Advisories in 2010
Wind Advisory 4, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Jan 25, 2010, 4:56 PM EST for Alleghany County, Ashe County, Watauga County, North Carolina; 8 counties in Virginia. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2010, 4:56 PM EST (21:56 UTC)
- Expired
- Jan 26, 2010, 3:29 AM EST
- In force
- 11 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Carroll County, VA, City of Galax, VA, City of Radford, VA, Grayson County, VA, Pulaski County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 84 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- -129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142 WWUS71 KRNK 252156 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 456 PM EST MON JAN 25 2010 ...GUSTY WINDS THIS EVENING... .MUCH COLDER AIR MOVING IN BEHIND A PASSING COLD FRONT WILL RESULT IN STRONG WEST WINDS INTO EARLY TONIGHT ESPECIALLY ACROSS THE HIGHER ELEVATIONS. NCZ001-002-018-VAZ007-009-012-013-015-016-260500- /O.NEW.KRNK.WI.Y.0004.100125T2156Z-100126T0500Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-WYTHE-PULASKI-GRAYSON- CARROLL- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...WYTHEVILLE...PULASKI...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY...GALAX 456 PM EST MON JAN 25 2010 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * WEST WINDS WILL INCREASE BY EARLY THIS EVENING AND CONTINUE THROUGH AT LEAST MIDNIGHT. * WEST WINDS AT 15 TO 30 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. * THESE WINDS MAY BE STRONG ENOUGH TO DOWN TREES AND POWER LINES DUE TO THE WET SOIL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
232 WWUS71 KRNK 260347 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1047 PM EST MON JAN 25 2010 ...STRONG WINDS TO CONTINUE ALONG THE RIDGES OVERNIGHT... .MUCH COLDER AIR MOVING IN BEHIND A PASSING COLD FRONT WILL RESULT IN STRONG WEST WINDS INTO THE OVERNIGHT ESPECIALLY ACROSS THE HIGHER ELEVATIONS. NCZ001-002-018-VAZ007-009-012-013-015-016-260900- /O.EXT.KRNK.WI.Y.0004.000000T0000Z-100126T0900Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-WYTHE-PULASKI-GRAYSON- CARROLL- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...WYTHEVILLE...PULASKI...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY...GALAX 1047 PM EST MON JAN 25 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST TUESDAY. * STRONG WEST WINDS WILL PERSIST THROUGH EARLY TUESDAY MORNING. * WEST WINDS AT 15 TO 30 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. * THESE WINDS MAY BE STRONG ENOUGH TO DOWN TREES AND POWER LINES DUE TO THE WET SOIL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
570 WWUS71 KRNK 260829 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 329 AM EST TUE JAN 26 2010 ...GUSTY WEST WINDS GRADUALLY DIMINISHING... .GUSTY WEST WINDS HAVE GRADUALLY DIMINISHED ACROSS THE MOUNTAINS EARLY THIS MORNING. THE PASSAGE OF AN UPPER LEVEL DISTURBANCE MAY BRING AN INCREASE IN WINDS AGAIN LATE THIS AFTERNOON INTO TONIGHT. NCZ001-002-018-VAZ007-009-012-013-015-016-260930- /O.CAN.KRNK.WI.Y.0004.000000T0000Z-100126T0900Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-WYTHE-PULASKI-GRAYSON- CARROLL- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...WYTHEVILLE...PULASKI...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY...GALAX 329 AM EST TUE JAN 26 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE DIMINISHED TO LESS THAN 45 MPH. GUSTY WEST WINDS WILL CONTINUE FROM EARLY THIS MORNING INTO TODAY...BUT ARE EXPECTED TO REMAIN BELOW 45 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Jan 25, 3:43 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 25, 3:43 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 343 PM EST MON JAN 25 2010 .SYNOPSIS... A COLD FRONT WILL EXIT EAST THIS EVENING WITH COLDER AIR MOVING IN BEHIND IT OVERNIGHT. A SERIES OF UPPER DISTURBANCES WILL BRING SNOW SHOWERS OFF AND ON TO THE MOUNTAINS THROUGH TUESDAY NIGHT. HIGH PRESSURE WILL BUILD WEDNESDAY...FOLLOWED BY ANOTHER STORM SYSTEM FOR THE END OF THE WEEK. && .NEAR TERM /THROUGH TUESDAY/... SECOND COLD FRONT PUSHING THROUGH NOW WILL SEND OUR TEMPERATURES PLUMMETING TONIGHT. THE UPPER TROUGH OVER THE OHIO VALLEY IS GOING TO LIFT NORTHEAST INTO THE NORTHEAST U.S. AND SE CANADA THROUGH TUESDAY. LOOKING AT THE LOW LVL FLOW REMAIN WEST THIS PERIOD WITH SOME DECENT PRESSURE RISES BUT 8H WINDS REMAIN AT OR BELOW 40 KNOTS. THE POTENTIAL EXISTS FOR HIGHER WIND GUSTS IN THE 40 TO 45 MPH RANGE. HOWEVER...WILL BE ISOLATED...AND WILL MENTION THE THREAT IN THE HWO REGARDING ANY TREES THAT MAY BLOW DOWN DUE TO WET SOILS THRU TONIGHT. WE WILL SEE SOME SOME SHOWER COVERAGE IN THE PIEDMONT EARLY THIS EVENING ALONG THE FRONT WITH A BETTER COVERAGE ARRIVING IN THE WEST. COLDER AIR WILL SWITCH THE PRECIP IN THE WEST TO SNOW SHOWERS BY MIDNIGHT. THROUGH TUESDAY...LOOKING AT SNOW ACCUMULATING IN THE 1 TO 3 INCH RANGE OVER THE UPSLOPE AREAS OF SE WV INTO NW NC...HIGHEST OVER WRN GREENBRIER. WENT CLOSE TO MAV GUIDANCE TONIGHT AND COLDER IN THE WEST TOMORROW. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... NW TO WEST FLOW IN THE UPPER TROUGH REGION WILL KEEP US COLD INTO TUE NIGHT WITH SHORTWAVE MOVING NEWD THROUGH THE CENTRAL APPS BRINGING A DIMINISHING TREND IN SNOW SHOWERS. BY WEDNESDAY...THE UPPER FLOW FLATTENS AND WILL SEE A BRIEF PERIOD OF QUIET WX. TEMPS WILL SLOWLY MODERATE AS THE SFC HIGH MOVES TO OUR SOUTH. A NRN STREAM SHORTWAVE AND ASSOCIATED COLD FRONT WILL BRING THE NEXT THREAT OF RAIN OR SNOW SHOWERS TO THE AREA THURSDAY...ALBEIT IT LOOKS LIKE IT WILL BE CONFINED TO THE WEST. THE MAIN WX FEATURE OCCURS AFTER THIS PERIOD. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... WE WILL BE LOOKING AT THE POTENTIAL FOR A WINTER WEATHER EVENT FRIDAY INTO SATURDAY. WE WILL FIRST SET THE STAGE FOR COLD AIR ACROSS THE REGION THURSDAY NIGHT AS A COLD FRONT MOVES SOUTH THROUGH THE AREA. WE ARE EXPECTING SOME SCATTERED RAIN AND SNOW SHOWERS ACROSS THE AREA THIS NIGHT WITH THE PASSAGE OF THE COLD FRONT. ON FRIDAY...THE FRONT WILL BE TO THE SOUTH OF THE AREA WITH COLD AIR IN ITS WAKE ACROSS THE REGION. FRIDAY INTO SATURDAY...MODEL GUIDANCE VARIES AS TO THE PATH AND TIMING OF WHAT WILL BE A DEVELOPING SOUTHERN STREAM SYSTEM THAT WILL HEAD NORTHEAST ALONG THE EAST COAST. THE GFS AND ECMWF FAVOR A MORE SOUTHERN TRACK OF THE SYSTEM ASSOCIATED SURFACE LOW. BOTH OF THESE SOLUTIONS SUGGEST A SNOW FORECAST FOR JUST ABOUT THE ENTIRE AREA SAVE A SMALL PERIOD OF TIME FRIDAY INTO SATURDAY WHEN 850 MB TEMPS WILL JUST BARELY BE GREATER THE 0 C NEAR THE NC/VA BORDER. THE CANADIAN SOLUTION IS MUCH FARTHER NORTH WITH THE TRACK OF THE LOW WITH NOTABLY MILDER 850 MB TEMPERATURES ACROSS THE REGION...SUGGESTING SNOW ACROSS THE FAR NORTHERN PARTS OF THE AREA AND A WINTRY MIX ACROSS THE SOUTHERN 2/3RDS. AT THIS TIME...WILL FOLLOW CLOSELY WITH HPC TEMPERATURES AND POPS DURING THE PERIOD WITH EITHER A RAIN...SNOW...OR RAIN/SNOW MIX FORECAST FOR THE AREA BASED UPON SURFACE TEMPERATURES ALONE. AS WE GET ON THE BACKSIDE OF THE SYSTEM SATURDAY INTO SATURDAY NIGHT...WINDS WILL TURN NORTHWEST AND HELP GENERATE SOME UPSLOPE SNOW SHOWERS IN WESTERN PORTIONS OF THE AREA. THESE ARE EXPECTED TO COME TO AN END LATE SATURDAY NIGHT. SUNDAY INTO MONDAY...HIGH PRESSURE WILL BUILD OVER THE AREA BRINGING A DRY FORECAST TO THE ENTIRE AREA. TEMPERATURES WILL BEGIN TO MODERATE ON MONDAY AS WE WILL BE ON THE WEST SIDE OF CENTER OF THE HIGH AND WINDS WILL BE INCREASING FROM THE SOUTHWEST. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... SEE EQUIPMENT SECTION ABOUT CEILOMETER MALFUNCTIONS AT LYH AND BLF. TERMINALS FROM ROANOKE EAST WILL BE VFR THROUGH THE PERIOD. THE MAIN EMPHASIS WILL BE THE WINDS HERE THROUGH THE PERIOD...WITH GUSTS TO 25 TO 30 KNOTS EXPECTED ON A WEST TO WSW WIND. AT BLF/LWB...LOOKING AT MVFR CONDITIONS WITH IFR LATE TONIGHTINTO TUESDAY AT BLF AS WEST FLOW MOISTURE WITH UPPER TROUGH MOVES IN. WINDS HERE WILL ALSO BE GUSTY THROUGH THE AFTERNOON AND AGAIN OVERNIGHT WITH SECOND FRONT MOVING THROUGH. HIGH PRESSURE SHOULD BRING A RETURN OF VFR TO ALL LOCATIONS WED INTO THU. ANOTHER STORM SYSTEM MAY BRING A RETURN TO MVFR IN LOWER CLOUDS AND PRECIP LATER THURSDAY NIGHT INTO FRIDAY. && .HYDROLOGY... AREAL AND RIVER FLOODING ONGOING OR ANTICIPATED AFTER 2 TO AS MUCH AS 5 INCHES OF RAIN HAD FALLEN OVER THE AREA. SEE OUR WEB PAGE FOR THE LATEST ADVISORIES AND WARNINGS. PER COORDINATION WITH AEP...WILL BE EXTENDING THE FLASH FLOOD WATCH FOR THE BUCK DAM AREA AND DOWNSTREAM TO CLAYTOR LAKE DUE TO ICE JAM ISSUES. && .EQUIPMENT... MALFUNCTION OF THE NEW CEILOMETERS AT ROA...LYH...AND BLF HAS BEEN REPORTED BY NATIONAL WEATHER SERVICE EASTERN REGION. THE CEILING HEIGHT AT ROA IS BEING CORRECTED BY THE ON SITE OBSERVER. THE CEILING AT BLF WILL NOT BE REPORTED OVERNIGHT. THE CEILING AT LYH MAY NOT BE REPRESENTATIVE DURING THE OVERNIGHT HOURS WHEN THE CONTROL TOWER IS CLOSED. THE DANVILLE RIVER GAGE IS WORKING AGAIN. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR VAZ012-013-016. NC...NONE. WV...NONE. && SYNOPSIS...JJ/WP NEAR TERM...WP SHORT TERM...WP LONG TERM...DS AVIATION...DS/JJ/WP HYDROLOGY... EQUIPMENT...
Hazardous weather outlook, Jan 25, 10:53 AM EST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1053 AM EST MON JAN 25 2010 WVZ043>045-261600- SUMMERS-MONROE-GREENBRIER- 1053 AM EST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A RIVER FLOOD WARNING IS IN EFFECT ALONG THE GREENBRIER RIVER FOR MODERATE FLOODING. THERE WILL BE SOME ACCUMULATING SNOWS IN THE MOUNTAINS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A RIVER FLOOD WARNING IS IN EFFECT ALONG THE GREENBRIER RIVER FOR MODERATE FLOODING. SNOW SHOWERS WILL CONTINUE TUESDAY WITH SOME ACCUMULATIONS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-018-VAZ007-009-015-WVZ042-261600- ASHE-WATAUGA-TAZEWELL-SMYTH-GRAYSON-MERCER- 1053 AM EST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. WEST WINDS WILL GUST UP TO 30 TO 40 MPH THIS AFTERNOON. WITH A WET GROUND...A FEW SMALL OR DEAD TREES COULD FALL. TONIGHT...SNOW SHOWERS MAY BRING LIGHT ACCUMULATIONS TO THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LIGHT ACCUMULATING SNOW SHOWERS WILL CONTINUE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ012-013-016-261600- WYTHE-PULASKI-CARROLL- 1053 AM EST MON JAN 25 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WEST WINDS MAY GUST AS HIGH AS 35 MPH THIS AFTERNOON. THIS COMBINED WITH A WET GROUND MAY LEAD TO A FEW SMALL OR DEAD TREES TO FALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ002-VAZ010-011-014-017>020-261600- ALLEGHANY NC-BLAND-GILES-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH- 1053 AM EST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. WEST WINDS MAY GUST AS HIGH AS 35 TO 40 MPH. THIS COMBINED WITH A SATURATED GROUND MAY CAUSE SOME SMALL OR DEAD TREES TO FALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ023-024-034-035-045>047-261600- BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM- 1053 AM EST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. FLOOD WARNINGS EXIST FOR THE JAMES RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FLOOD WARNINGS EXIST FOR THE JAMES RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ022-033-043-044-058-059-261600- ROCKINGHAM-CASWELL-ROANOKE-FRANKLIN-HENRY-PITTSYLVANIA-HALIFAX- CHARLOTTE- 1053 AM EST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. FLOOD WARNINGS EXIST FOR THE ROANOKE AND DAN RIVERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FLOOD WARNINGS EXIST FOR THE ROANOKE AND DAN RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-004-019-020-VAZ032-261600- SURRY-STOKES-WILKES-YADKIN-PATRICK- 1053 AM EST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 25, 11:27 AM EST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1127 AM EST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLOOD 4 ESE LEWISBURG 37.77N 80.38W
01/25/2010 GREENBRIER WV LAW ENFORCEMENT
WATER STILL COVERING ROAD NEAR CALDWELL.
1100 AM FLOOD 2 SW NEOLA 37.94N 80.16W
01/25/2010 GREENBRIER WV LAW ENFORCEMENT
WATER OVER HIGHWAY 92 BUT RECEEDING.
1100 AM FLOOD 5 S WHITE SULPHUR SPRIN 37.72N 80.29W
01/25/2010 GREENBRIER WV LAW ENFORCEMENT
WATER STILL COVERING TUCKAHOE ROAD.
&&
HYSELLLocal storm report, Jan 25, 11:48 AM EST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1148 AM EST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 5 ESE FALCONERVILLE 37.50N 79.03W
01/25/2010 AMHERST VA EMERGENCY MNGR
FLOOD WATERS CAUSED A CULVERT TO COLLAPSE ON MANSION WAY.
0500 AM FLASH FLOOD 5 N AMHERST 37.65N 79.07W
01/25/2010 AMHERST VA EMERGENCY MNGR
FLOOD WATERS CAUSED A PORTION OF TURKEY MOUNTAIN ROAD TO
WASH OUT.
1115 AM FLOOD 3 S PLEASANT VIEW 37.57N 79.24W
01/25/2010 AMHERST VA EMERGENCY MNGR
WAGON TRAIL ROAD STILL CLOSED DUE TO HIGH WATER.
1115 AM FLOOD 2 WSW FORKS OF BUFFALO 37.67N 79.22W
01/25/2010 AMHERST VA EMERGENCY MNGR
BUFFALO SPRINGS TURNPIKE STILL CLOSED DUE TO HIGH WATER.
&&
PHYSELLLocal storm report, Jan 25, 11:57 AM EST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1157 AM EST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLOOD 5 NNW DUBLIN 37.18N 80.75W
01/25/2010 PULASKI VA EMERGENCY MNGR
MUDSLIDE ON LITTLE CREEK ROAD ONE MILE FROM ROUTE 100.
&&
PHYSELLLocal storm report, Jan 25, 12:49 PM EST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1249 PM EST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLOOD 2 W SHAWSVILLE 37.17N 80.30W
01/25/2010 MONTGOMERY VA DEPT OF HIGHWAYS
ROCKSLIDE ON FRIENDSHIP ROAD.
1200 PM FLOOD 1 ESE SHAWSVILLE 37.16N 80.25W
01/25/2010 MONTGOMERY VA DEPT OF HIGHWAYS
WATER STANDING ON ALLEGHANY SPRING ROAD IN LOW WATER
CROSSING.
1200 PM FLOOD 4 SSW SHAWSVILLE 37.11N 80.29W
01/25/2010 MONTGOMERY VA DEPT OF HIGHWAYS
WATER STILL STANDING OVER LAVENDER ROAD IN LOW WATER
CROSSING.
1200 PM FLOOD 2 SE CHILDRESS 37.05N 80.50W
01/25/2010 MONTGOMERY VA DEPT OF HIGHWAYS
FAIRVIEW CHURCH ROAD CLOSED DUE TO STANDING WATER IN LOW
WATER CROSSING.
&&
PHYSELLSpecial weather statement, Jan 25, 3:40 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 340 PM EST MON JAN 25 2010 NCZ003>006-019-020-VAZ032-033-043-044-252245- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- HENRY-PITTSYLVANIA- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO... YADKINVILLE...STUART...ROCKY MOUNT...MARTINSVILLE...DANVILLE 340 PM EST MON JAN 25 2010 ...THREAT OF SMALL HAIL WITH LINE OF SHOWERS THIS AFTERNOON... A NARROW LINE OF SHOWERS WITH SMALL HAIL AND HEAVY RAIN WILL SLIDE EAST ACROSS THE PIEDMONT THROUGH LATE AFTERNOON. LOCATIONS SUCH AS MARTINSVILLE...DANBURY AND YADKINVILLE COULD SEE THE SMALL HAIL. THIS LINE WILL DROP A QUICK ONE QUARTER INCH OF RAIN. IF TRAVELING...BE ALERT TO POOR VISIBILITIES IN HEAVIER RAINS AND SLICK ROADS WITH PONDED WATER.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 7:07 PM EST | Flash Flood Warning | RNK | Alleghany, Ashe, Watauga, Wilkes | 12 hr |
| Jan 24, 9:03 PM EST | Flash Flood Warning | RNK | Surry, Wilkes, Yadkin | 6 hr |
| Jan 24, 10:22 PM EST | Flash Flood Warning | RNK | Stokes | 6 hr |
| Jan 24, 11:53 PM EST | Flash Flood Warning | RNK | Rockingham | 6 hr |
| Jan 25, 2:50 AM EST | Areal Flood Warning | RNK | Surry, Wilkes, Yadkin | 6 hr |
| Jan 25, 4:15 AM EST | Areal Flood Warning | RNK | Stokes | 6 hr |
| Jan 25, 5:50 AM EST | Areal Flood Warning | RNK | Rockingham | 6 hr |
| Jan 25, 9:44 AM EST | Areal Flood Warning | RNK | Surry | 3 hr |
| Jan 25, 11:46 AM EST | Areal Flood Warning | RNK | Rockingham | 28 hr |
| Jan 24, 7:57 PM EST | Flash Flood Warning | RNK | Tazewell | 6 hr |
| Jan 24, 8:06 PM EST | Flash Flood Warning | RNK | Carroll, Grayson, City of Galax | 6 hr |
| Jan 24, 9:10 PM EST | Flash Flood Warning | RNK | Patrick | 6 hr |
| Jan 24, 10:26 PM EST | Flash Flood Warning | RNK | Franklin, Henry, City of Martinsville | 6 hr |
| Jan 24, 10:35 PM EST | Flash Flood Warning | RNK | Alleghany, Bath, City of Covington | 6 hr |
| Jan 24, 10:53 PM EST | Flash Flood Warning | RNK | Botetourt, Roanoke, Rockbridge, City of Buena Vista, City of Lexington, City of Roanoke and 1 more | 6 hr |
| Jan 24, 11:09 PM EST | Flash Flood Warning | RNK | Amherst, Bedford, City of Lynchburg, City of Roanoke | 6 hr |
| Jan 25, 12:14 AM EST | Flash Flood Warning | RNK | Campbell, Pittsylvania, City of Danville | 6 hr |
| Jan 25, 1:45 AM EST | Flash Flood Warning | RNK | Appomattox, Buckingham | 4 hr |
| Jan 25, 1:50 AM EST | Areal Flood Warning | RNK | Carroll, Grayson, City of Galax | 6 hr |
| Jan 25, 2:54 AM EST | Areal Flood Warning | RNK | Patrick | 6 hr |
| Jan 25, 4:22 AM EST | Areal Flood Warning | RNK | Craig, Giles, Montgomery | 6 hr |
| Jan 25, 4:27 AM EST | Areal Flood Warning | RNK | Franklin, Henry, City of Martinsville | 6 hr |
| Jan 25, 4:28 AM EST | Areal Flood Warning | RNK | Alleghany, Bath, City of Covington | 6 hr |
| Jan 25, 4:33 AM EST | Areal Flood Warning | RNK | Bedford, Botetourt, Craig, Roanoke, Rockbridge, City of Buena Vista and 3 more | 6 hr |
| Jan 25, 5:13 AM EST | Areal Flood Warning | RNK | Amherst, Bedford, City of Lynchburg | 6 hr |
| Jan 25, 5:48 AM EST | River Flood Warning | RNK | Campbell, Pittsylvania | 28 hr |
| Jan 25, 5:48 AM EST | River Flood Warning | RNK | Campbell, Charlotte, Halifax | 35 hr |
| Jan 25, 6:07 AM EST | Areal Flood Warning | RNK | Campbell, Pittsylvania, City of Danville | 6 hr |
| Jan 25, 6:10 AM EST | Areal Flood Warning | RNK | Appomattox, Buckingham | 6 hr |
| Jan 25, 7:42 AM EST | Areal Flood Warning | RNK | Carroll, Grayson, City of Galax | 6 hr |
| Jan 25, 7:53 AM EST | Areal Flood Warning | RNK | Tazewell | 6 hr |
| Jan 25, 8:43 AM EST | Areal Flood Warning | RNK | Pulaski, Wythe | 6 hr |
| Jan 25, 10:00 AM EST | Areal Flood Warning | RNK | Craig, Giles, Montgomery | 4 hr |
| Jan 25, 10:32 AM EST | Areal Flood Warning | RNK | Alleghany, Bath, City of Covington | 16 hr |
| Jan 25, 10:39 AM EST | Areal Flood Warning | RNK | Botetourt, Roanoke, Rockbridge, City of Buena Vista, City of Lexington, City of Roanoke and 1 more | 4 hr |
| Jan 25, 11:18 AM EST | Areal Flood Warning | RNK | Amherst, Bedford, City of Lynchburg | 4 hr |
| Jan 25, 12:00 PM EST | Areal Flood Warning | RNK | Campbell, Pittsylvania | 20 hr |
| Jan 25, 12:14 PM EST | Areal Flood Warning | RNK | Appomattox | 3 hr |
| Jan 25, 2:25 PM EST | Areal Flood Warning | RNK | Alleghany, Bedford, Botetourt, Montgomery, Roanoke, Rockbridge and 4 more | 24 hr |
Nearby
Wind Advisories in Virginia, 2010Wind Advisories in North Carolina, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.